Alert archive / Florida / River Flood Warnings in 2009
River Flood Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this river flood warning at May 21, 2009, 10:22 AM EDT for Lake County, Volusia County, Florida. It took effect at May 21, 2009, 8:00 PM EDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- May 21, 2009, 10:22 AM EDT (14:22 UTC)
- In effect from
- May 21, 2009, 8:00 PM EDT
- Expired
- May 26, 2009, 11:26 AM EDT
- In force
- 5 days
- Issued by
- NWS Melbourne, FL
- Flood severity
- Minor
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Johns River at Astor (ASTF1).
- Action stage
- 2 ft
- Minor stage
- 2.3 ft
- Moderate stage
- 3 ft
- Major stage
- 4 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02236125, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS42 KMLB 211422
FLWMLB
FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE, FL
1022 AM EDT THU MAY 21 2009
HEAVY RAINFALL COMBINED WITH STRONG NORTHEAST WINDS AND SWELLS
IMPEDING DOWNSTREAM FLOW AT THE MOUTH OF THE ST JOHNS RIVER HAS
CAUSED RAPID RISES NEAR ASTOR. THE RIVER IS FORECAST TO RISE TO
MINOR FLOOD STAGE LATER TODAY WITH MINOR FLOODING CONTINUING INTO
THIS WEEKEND.
FOR THE ST. JOHNS RIVER, INCLUDING ASTOR, MINOR FLOODING IS FORECAST.
FLC069-127-221422-
/O.NEW.KMLB.FL.W.0001.090522T0000Z-000000T0000Z/
/ASTF1.1.ER.090522T0000Z.090523T0600Z.000000T0000Z.NR/
1022 AM EDT THU MAY 21 2009
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 9 AM THURSDAY THE STAGE WAS...2.6 FEET.
* MINOR FLOODING IS FORECAST.
* ACTION STAGE HAS BEEN REACHED AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 2.8 FEET.
* AT 2.8 FEET, MINOR FLOODING OCCURS TO HOMES AND BUSINESSES IN LOW
LYING AREAS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE
ST. JOHNS RIVER
ASTOR 2.8 2.6 THU 9 AM 2.9 3.0 3.0 3.0 3.0
$$
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&5 follow-up statements
000
WGUS82 KMLB 220138
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
938 PM EDT THU MAY 21 2009
HEAVY RAINFALL COMBINED WITH STRONG NORTHEAST WINDS AND SWELLS
IMPEDING DOWNSTREAM FLOW AT THE MOUTH OF THE ST JOHNS RIVER HAS
CAUSED RAPID RISES NEAR ASTOR. THE RIVER HAS REACHED FLOOD STAGE
THIS EVENING WITH MINOR FLOODING CONTINUING INTO THIS WEEKEND.
FOR THE ST. JOHNS RIVER, INCLUDING ASTOR, MINOR FLOODING IS FORECAST.
FLC069-127-221438-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.1.ER.090522T0030Z.090523T0000Z.000000T0000Z.NR/
938 PM EDT THU MAY 21 2009
THE FLOOD WARNING CONTINUES FOR
THE ST JOHNS RIVER NEAR ASTOR.
* UNTIL FURTHER NOTICE.
* AT 8 PM THURSDAY THE STAGE WAS 2.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 2.8 FEET.
* AT 2.8 FEET, MINOR FLOODING OCCURS TO HOMES AND BUSINESSES IN LOW
LYING AREAS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE
ST. JOHNS RIVER
ASTOR 2.8 2.8 THU 8 PM 2.9 3.0 3.0 3.0 3.0
$$000
WGUS82 KMLB 221427
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
1027 AM EDT FRI MAY 22 2009
...INSERT BASIS SECTION HERE...
FLC069-127-231427-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.1.ER.090522T0030Z.090524T0000Z.000000T0000Z.NR/
1027 AM EDT FRI MAY 22 2009
THE FLOOD WARNING CONTINUES FOR
THE ST JOHNS RIVER NEAR ASTOR.
* UNTIL FURTHER NOTICE.
* AT 9 AM FRIDAY THE STAGE WAS 2.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 2.8 FEET.
* AT 2.8 FEET, MINOR FLOODING OCCURS TO HOMES AND BUSINESSES IN LOW
LYING AREAS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
ST. JOHNS RIVER
ASTOR 2.8 2.9 FRI 9 AM 3.0 3.1 3.1 3.1 3.1
$$000
WGUS82 KMLB 221436 CCA
FLSMLB
FLOOD STATEMENT...CORRECTED BASIS SECTION
NATIONAL WEATHER SERVICE MELBOURNE, FL
1036 AM EDT FRI MAY 22 2009
MINOR FLOOD STAGE HAS BEEN REACHED ON THE ST JOHNS RIVER AT ASTOR.
A SLIGHT RISE IN THE RIVER CAN BE EXPECTED BEFORE IT BECOMES STEADY.
MINOR FLOODING IS EXPECTED TO CONTINUE OVER THE MEMORIAL DAY WEEKEND.
FLC069-127-231434-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.1.ER.090522T0030Z.090524T0000Z.000000T0000Z.NR/
1036 AM EDT FRI MAY 22 2009
THE FLOOD WARNING CONTINUES FOR
THE ST JOHNS RIVER NEAR ASTOR.
* UNTIL FURTHER NOTICE.
* AT 9 AM FRIDAY THE STAGE WAS 2.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 2.8 FEET.
* AT 2.8 FEET, MINOR FLOODING OCCURS TO HOMES AND BUSINESSES IN LOW
LYING AREAS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
ST. JOHNS RIVER
ASTOR 2.8 2.9 FRI 9 AM 3.0 3.1 3.1 3.1 3.1
$$000
WGUS82 KMLB 231441
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
1041 AM EDT SAT MAY 23 2009
MINOR FLOOD STAGE HAS BEEN REACHED ON THE ST JOHNS RIVER AT ASTOR.
A SLIGHT RISE IN THE RIVER CAN BE EXPECTED BEFORE IT BECOMES STEADY.
MINOR FLOODING IS EXPECTED TO CONTINUE OVER THE MEMORIAL DAY WEEKEND.
FLC069-127-241441-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.1.ER.090522T0030Z.090525T1200Z.000000T0000Z.NR/
1041 AM EDT SAT MAY 23 2009
THE FLOOD WARNING CONTINUES FOR
THE ST JOHNS RIVER NEAR ASTOR.
* AT 9 AM SATURDAY THE STAGE WAS 2.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 2.8 FEET.
* AT 2.8 FEET, MINOR FLOODING OCCURS TO HOMES AND BUSINESSES IN LOW
LYING AREAS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
ST. JOHNS RIVER
ASTOR 2.8 2.8 SAT 9 AM 3.0 3.1 3.1 3.1 3.1
$$
52000
WGUS82 KMLB 261526
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
1126 AM EDT TUE MAY 26 2009
FOR THE ST JOHNS RIVER NEAR ASTOR, THE LATEST STAGE of 2.6 feet is
FORECASTED to slightly fall and then hold steady. THE STAGE EXCEEDED
THE FLOOD STAGE BRIEFLY OF 2.8 FEET AT 5 PM SUNDAY.
FLC069-127-261556-
/O.CAN.KMLB.FL.W.0001.000000T0000Z-090526T1526Z/
/ASTF1.1.ER.090522T0030Z.090524T2130Z.090524T2132Z.NR/
1126 AM EDT TUE MAY 26 2009
THE FLOOD WARNING IS CANCELLED FOR
THE ST JOHNS RIVER NEAR ASTOR.
* AT 10AM TUESDAY THE STAGE WAS 2.6 FEET.
* FLOOD STAGE IS 2.8 FEET.
*AT 2.5 FEET, WATER BEGINS TO COVER DOCKS AT SOUTH MOON FISH CAMP.
WATER BEGINS TO MOVE INTO YARDS IN LOW LYING AREAS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME WED THU FRI SAT SUN
ST. JOHNS RIVER
ASTOR 2.8 2.6 TUE 10 AM 2.5 2.5 2.5 2.5 2.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at May 21, 10:10 AM EDT, 12 minutes earlier.
Area forecast discussion, May 21, 10:10 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1010 AM EDT THU MAY 21 2009
.DISCUSSION...
...LOCALLY HEAVY RAIN EXPECTED AGAIN TODAY WITH STRONG STORMS
POSSIBLE...
CURRENT-TONIGHT...A SLOW W-NW DRIFT OF THE LOW OVER THE SE GULF IS
FORECAST THRU TONIGHT. PERIODS OF RAIN SQUALLS OVER THE WESTERN ATLC
WILL DRIFT ONSHORE...ESPECIALLY THE VOLUSIA & BREVARD COUNTY COASTS
PROVIDING LIGHT TO MODERATE RAINFALL AND LOCALLY HEAVY IN SOME
AREAS. A FEW STRONGER STORMS POSSIBLE TODAY ANYWHERE THAT IS ABLE TO
HEAT UP WITH SOME BREAKS IN THE CLOUDS. BETTER CHANCES OF THIS WILL
BE ACROSS THE SOUTH INTO PORTIONS OF OSCEOLA...OKEECHOBEE...ST.
LUCIE AND MARTIN COUNTIES. ANY STORM THIS AFTERNOON WILL BE CAPABLE
OF FREQUENT CLOUD TO GROUND LIGHTNING...HAIL...GUSTY WINDS AND
LOCALLY HEAVY RAINFALL. SOME CELLS MAY ACQUIRE ROTATION WITH FUNNEL
CLOUDS OR A BRIEF TORNADO ALSO IN PLAY. A FLOOD WATCH REMAINS IN
PLACE ACROSS ALL OF EAST CENTRAL FLORIDA INTO THIS EVENING WITH
CURRENT FLOOD WARNINGS IN PLACE OVER NORTH LAKE AND VOLUSIA
COUNTIES. HIGHEST POPS FOR THIS EVENING AND OVERNIGHT LIKELY TO BE
ACROSS THE COAST ONCE AGAIN AND WILL ADDRESS THIS FURTHER WITH
AFTERNOON PACKAGE.
&&
.AVIATION...MVFR WITH TEMPO IFR/LIFR CONDITIONS IN/NEAR WIDESPREAD
SHOWERS AND WIDELY SCATTERED AFTN THUNDERSTORMS. OCCASIONAL WIND
GUSTS TO 35 KNOTS IN/NEAR THE STRONGER STORMS.
&&
.MARINE...TODAY/TONIGHT...SOLID SMALL CRAFT ADVISORY CONDS WILL
CONTINUE TODAY WITH SEAS WELL OVER 10 FT OFFSHORE. SOME SQUALLS
OFFSHORE WILL HAVE BRIEF SUSTAINED WINDS AND GUSTS WELL ABOVE GALE
FORCE.
&&
.HYDROLOGY...LOCALLY HEAVY RAIN THREAT WILL CONTINUE AREA-WIDE
INTO TODAY. THE AREAL FLOOD WATCH HAS BEEN EXPANDED TO COVER ALL
THE COUNTIES IN EAST CENTRAL FL...GIVEN THE WIDESPREAD HEAVY RAIN
TOTALS OVER THE PAST TWO TO THREE DAYS. ST JOHNS RIVER AT ASTOR IS
CURRENTLY AT ACTION STAGE...WITH THE RFC FORECAST BRINGING IT TO
FLOOD STAGE BY EARLY THIS EVENING. RFC FCST BRINGS DELAND WITHIN .5
FT OF ACTION STAGE OVER THE WEEKEND. LOCALIZED FLOODING OF SMALL
CREEKS...STREAMS...AND LOW LYING AREAS IS LIKELY TO CONTINUE...
ESPECIALLY OVER VOLUSIA AND BREVARD COUNTIES AND DURING PERIODS OF
HEAVY RAIN.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THIS EVENING FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE-ST. LUCIE.
HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN
BREVARD-ST. LUCIE.
COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
VOLUSIA.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT FRIDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SEDLOCK/BRAGAW/VOLKMER ET ALHazardous weather outlook, May 21, 6:14 AM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 614 AM EDT THU MAY 21 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-211600- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 614 AM EDT THU MAY 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THERE REMAINS A MODERATE THREAT FOR SEVERE THUNDERSTORMS AND BRIEF TORNADOES OVER PARTS OF EAST CENTRAL FLORIDA TODAY. DAYTIME HEATING COUPLED WITH COOL TEMPERATURES ALOFT HAVE INCREASED THE CHANCE FOR THUNDERSTORM ACTIVITY. DEEP ATMOSPHERIC MOISTURE AND CONVECTIVE ORGANIZATION SUPPLIED BY A TRANSITIONING LOW PRESSURE SYSTEM WILL ALLOW STORMS TO BECOME NUMEROUS AND STRONG. ALSO...BRIEF TORNADOES AND LANDFALLING WATERSPOUTS WILL BE POSSIBLE ALONG THE COASTAL ZONE FROM FLAGLER BEACH TO JUPITER INLET...AND REACH INLAND INTO INTERIOR COUNTIES. THESE CONDITIONS ALSO EXIST IN VICINITY OF LAKE OKEECHOBEE. ...FLOOD IMPACT... THE FLOOD THREAT IS HIGH FOR COASTAL VOLUSIA COUNTY. AN AREAL FLOOD WARNING CONTINUES FOR VOLUSIA COUNTY THROUGH NOON TODAY... AND A FLOOD WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA THROUGH THIS EVENING. ADDITIONAL HEAVY RAINFALL CAN BE EXPECTED AGAIN TODAY AND TRAIN OVER THE SAME AREAS PRODUCING SEVERAL MORE INCHES AND AGGRAVATE THE FLOODING ALREADY OCCURRING. ...COASTAL FLOOD IMPACT... A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR RESIDENTS ALONG THE INTRACOASTAL HALIFAX RIVER IN VOLUSIA COUNTY. VOLUSIA COUNTY EMERGENCY MANAGEMENT REPORTED FLOODING INTO SOME YARDS AND LOW AREAS ALONG THE HALIFAX RIVER AND TOMOKA RIVER ON WEDNESDAY. STRONG ONSHORE WINDS ACROSS THE ATLANTIC...AND LARGE SWELLS IMPACTING PONCE INLET ARE NOT ALLOWING EFFECTIVE DISCHARGE FROM INTRACOASTAL WATERWAY INTO THE ATLANTIC WATERS. AT THE DAYTONA BEACH AIRPORT MORE THAN 15 INCHES OF RAIN HAS BEEN RECORDED THE PAST 3 DAYS...AND ADDITIONAL HEAVY RAIN WILL BE POSSIBLE AGAIN TODAY. THE RUNOFF FROM HEAVY RAIN INTO THE INTRACOASTAL WATERWAY AND GUSTY ONSHORE FLOW IS RAISING WATER LEVELS...ESPECIALLY NORTH OF THE INLET. THIS MAY IMPACT LOW AREAS ALONG THE RIVER WITH MINOR FLOODING. ...RIP CURRENT IMPACT... STRONG EAST TO SOUTHEAST WINDS WILL DRIVE A MODERATE TO LARGE SWELL TOWARD THE COAST...WITH HIGH SURF CONDITIONS CONTINUING. THESE FACTORS WILL ELEVATE THE RIP CURRENT RISK AND ALSO CREATE THE THREAT FOR LONGSHORE CURRENTS. BEACHGOERS ARE URGED TO STAY OUT OF THE WATER TODAY. ...MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS OVER THE MARINE AREAS MAY PRODUCE LOCAL WIND GUSTS ABOVE 34 KNOTS...WITH ISOLATED GUSTS NEAR 50 KNOTS. ...WATERSPOUT IMPACT... MARINE THUNDERSTORMS MAY PRODUCE WATERSPOUTS OVER THE ATLANTIC AND INTRACOASTAL WATERWAY AS THEY MOVE ONSHORE. ...WIND AND SEA IMPACT... THE PRESSURE GRADIENT BETWEEN A LOW PRESSURE SYSTEM OVER THE SOUTHEAST GULF OF MEXICO AND HIGH PRESSURE OVER THE MID ATLANTIC WILL PRODUCE A FRESH TO STRONG EAST TO SOUTHEAST BREEZE OVER THE COASTAL WATERS WITH OCCASIONAL GUSTS TO 30 KNOTS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL OF THE EAST CENTRAL FLORIDA WATERS. ...RIVER FLOOD IMPACT... GENEROUS RAINS HAVE FALLEN OVER THE SAINT JOHNS RIVER BASIN WITH RUNOFF YET TO BE FULLY REALIZED. CURRENT AND PROJECTED RIVER STAGES AT LAKE HARNEY...SANFORD...AND DELAND ARE NOT YET A CONCERN. HOWEVER...GIVEN THE AMOUNT OF RAIN IN VICINITY OF ASTOR AS WELL AS THE ELEVATED WINDS AND OFFSHORE SWELLS INHIBITIING THE DISCHARGE...THE RIVER NEAR ASTOR WILL CONTINUE TO SLOWLY RISE TODAY AND MAY PRODUCE MINOR FLOODING ALONG THE RIVER IN THE ASTOR AREA. PLEASE SEE THE LATEST RIVER FORECAST AT ASTOR FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THE WINDS WILL WEAKEN MORE AS THE LOW PULLS FARTHER AWAY. THEN...THE AREA WILL GRADUALLY TRANSITION INTO A MORE TRADITIONAL SUMMERTIME PATTERN WITH ABOUT 40 PERCENT CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GLITTO
In the hours before
Special weather statement, May 21, 4:37 AM EDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 437 AM EDT THU MAY 21 2009 FLZ059-064-210915- MARTIN-ST. LUCIE- 437 AM EDT THU MAY 21 2009 ...STRONG THUNDERSTORMS AFFECTING MARTIN AND SAINT LUCIE COUNTIES... AT 435 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS OVER JONATHAN DICKINSON STATE PARK AND HOBE SOUND ...MOVING NORTHWEST AT 20 TO 25 MPH. ADDITIONAL STORMS WERE EXTENDING OFFSHORE IN A BROKEN LINE FOR MORE THAN 50 MILES. THESE WERE ALSO WORKING THERE WAY TOWARD THE COAST. THE STORMS WILL BE MOVING ONSHORE BETWEEN JUPITER INLET AND FORT PIERCE...REACHING AS FAR INLAND AS INTERSTATE 95 AND THE FLORIDA TURNPIKE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. LISTEN FOR POSSIBLE FLOOD WARNINGS...POSSIBLE SEVERE THUNDERSTORM WARNINGS...AND WARNINGS FOR POSSIBLE BRIEF TORNADOES. DWS
Special weather statement, May 21, 5:55 AM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 555 AM EDT THU MAY 21 2009 FLZ047-054-211030- INDIAN RIVER-SOUTHERN BREVARD COUNTY- 555 AM EDT THU MAY 21 2009 ...LANDFALLING WATERSPOUTS POSSIBLE OVER INDIAN RIVER AND SOUTH BREVARD COUNTIES... AT 550 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS OFFSHORE OF THE INDIAN RIVER COUNTY AND SOUTH BREVARD COUNTY COASTS BETWEEN VERO BEACH AND COCOA BEACH...MOVING NORTHWEST AT 25 MPH. THERE WERE SIGNS OF WEAK ROTATION WITH SEVERAL OF THESE STORMS...PROMPTING THE CONCERN FOR POSSIBLE WATERSPOUTS. THROUGH THE MORNING...THE RISK OF LANDFALLING WATERSPOUTS WILL BE ELEVATED. RESIDENTS AND MARINE INTERESTS ALONG THE IMMEDIATE COAST AND SHOULD BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. OTHER THREATS INCLUDE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. DWS
Special weather statement, May 21, 6:06 AM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 606 AM EDT THU MAY 21 2009 FLZ047-141-211045- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 606 AM EDT THU MAY 21 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY... SOUTHEASTERN VOLUSIA COUNTY... AT 600 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS OFFSHORE THE NORTHERN BREVARD AND SOUTHERN VOLUSIA COASTS...MOVING NORTHWEST AT 30 MPH. THERE WERE SIGNS OF WEAK ROTATION WITH SEVERAL OF THESE STORMS...PROMPTING THE CONCERN FOR POSSIBLE WATERSPOUTS. THROUGH THE MORNING...THE RISK OF LANDFALLING WATERSPOUTS WILL BE ELEVATED. RESIDENTS AND MARINE INTERESTS ALONG THE IMMEDIATE COAST AND SHOULD BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. OTHER THREATS INCLUDE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. MOSES
Special weather statement, May 21, 6:14 AM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 614 AM EDT THU MAY 21 2009 FLZ041-141-211100- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY- 614 AM EDT THU MAY 21 2009 ...STRONG THUNDERSTORMS AFFECTING CENTRAL VOLUSIA COUNTY... AT 610 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER STRONG STORM OVER LAKE HELEN AND THE DELAND AREA...MOVING NORTHWEST AT 35 MPH. GUSTY WINDS OF 40 MPH AND VERY HEAVY RAIN THAT WILL QUICKLY CAUSE PONDING OF WATER ON ROADWAYS FOR THE MORNING COMMUTE WILL CONTINUE TO MOVE ACROSS INTERSTATE 4 IN THE DELAND AREA THROUGH 730 AM. THESE STORMS ARE BEING MONITORED FOR ANY FURTHER INTENSIFICATION. SCATTERED SHOWERS WITH BRIEF HEAVY RAIN WILL CONTINUE IN THE DAYTONA BEACH AREA AND CAUSE SOME PONDING OF WATER ON ROADWAYS THIS MORNING.
Special weather statement, May 21, 6:32 AM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 632 AM EDT THU MAY 21 2009 FLZ141-211115- COASTAL VOLUSIA COUNTY- 632 AM EDT THU MAY 21 2009 ...STRONG THUNDERSTORM AFFECTING PORT ORANGE AND DAYTONA BEACH AREAS OF VOLUSIA COUNTY... AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER PORT ORANGE...MOVING NORTHWEST NEAR AND ALONG INTERSTATE 95 AT 25 MPH. THE PRIMARY THREAT WILL BE WIND GUSTS OF 45 TO 55 MPH WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
Special weather statement, May 21, 6:45 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 645 AM EDT THU MAY 21 2009 FLZ041-141-211130- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY- 645 AM EDT THU MAY 21 2009 ...STRONG THUNDERSTORMS AFFECTING VOLUSIA COUNTY... AT 642 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS WEST OF PORT ORANGE...JUST OFFSHORE DAYTONA AND ORMOND BEACH AND FROM LAKE HELEN TO DELAND TO PIERSON...MOVING NORTHWEST AT 20 MPH. THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES...HOWEVER WE ARE CLOSELY MONITORING THESE STORMS FOR SIGNS OF ROTATION AS A BRIEF TOUCHDOWN OF A TORNADO IS POSSIBLE UNTIL AT LEAST 8 AM THIS MORNING. MONITOR NOAA WEATHER RADIO AND MEDIA FOR FURTHER STATEMENTS AND WARNINGS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:16 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 3 hr |
| May 20, 11:20 PM EDT | Special Marine Warning | MLB | 85 min | |
| May 21, 12:30 AM EDT | Special Marine Warning | MLB | 90 min | |
| May 21, 1:03 AM EDT | Tornado Warning | MLB | Brevard | 42 min |
| May 21, 1:44 AM EDT | Tornado Warning | MLB | Brevard | 31 min |
| May 21, 8:49 AM EDT | Areal Flood Warning | MLB | Lake | 12 hr |
| May 21, 6:01 PM EDT | Areal Flood Warning | MLB | Volusia | 12 hr |
Nearby
River Flood Warnings in Florida, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.